Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2009, 4:06 AM CDT for 4 counties in Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 4:06 AM CDT (09:06 UTC)
- Expired
- Jul 25, 2009, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 250906
SVRLSX
MOC007-137-173-205-250945-
/O.NEW.KLSX.SV.W.0191.090725T0906Z-090725T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
406 AM CDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
MONROE COUNTY IN NORTHEAST MISSOURI...
SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
SOUTHERN SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 445 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLARENCE TO MOBERLY...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...
PARIS...
SANTA FE...
MEXICO...
WOODLAWN...
MAUD...
MADISON...
GRANVILLE...
PERRY...
DUNCANS BRIDGE...
HOLLIDAY...
HUNNEWELL...
STOUTSVILLE...
INDIAN CREEK...
FLORIDA...
THOMPSON...
THE LANDING...
VANDIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 9229 3985 9225 3970 9185 3966 9185
3966 9176 3956 9153 3908 9186 3919 9211
3924 9211 3925 9223 3929 9232
TIME...MOT...LOC 0906Z 300DEG 34KT 3975 9220 3943 9242
$$
GKS1 follow-up statement
000
WWUS53 KLSX 250928
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 AM CDT SAT JUL 25 2009
MOC007-137-173-205-250945-
/O.CON.KLSX.SV.W.0191.000000T0000Z-090725T0945Z/
AUDRAIN MO-MONROE MO-RALLS MO-SHELBY MO-
428 AM CDT SAT JUL 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN SHELBY...SOUTHWESTERN RALLS...MONROE AND WESTERN
AUDRAIN COUNTIES...
AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUNNEWELL TO FLORIDA TO 7 MILES SOUTH OF HOLLIDAY...
MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...MEXICO...PERRY...FLORIDA...INDIAN CREEK...THE LANDING...
THOMPSON AND VANDIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3973 9215 3976 9202 3970 9185 3966 9185
3966 9176 3956 9153 3908 9186 3919 9211
3924 9211 3925 9223 3929 9232
TIME...MOT...LOC 0928Z 300DEG 34KT 3962 9185 3944 9187
3941 9209
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:09 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 25, 3:09 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 309 AM CDT SAT JUL 25 2009 .DISCUSSION... /307 AM CDT SAT JUL 25 2009/ MAIN FORECAST CONCERN REGARDS THE CHANCES OF SHRA/TSRA THE NEXT 24 HOURS. THERE IS GENERAL AGREEMENT IN THE SHORT TERM MODELS THAT FRONT CURRENTLY ACROSS NRN MO WILL MOVE SEWD ACROSS MO/IL TODAY... REACHING A POINT JUST SOUTH OF I-70 BY MIDDAY AND CLEARING THE SRN CWA EARLY THIS EVENING. EXPECT SCT TSRA TO BE ONGOING IN MOISTURE CONVERGENCE ALONG AND AHEAD OF THE FRONT WHERE MUCAPES WILL BE IN EXCESS OF 1000 J/KG. COVERAGE SHOULD INCREASE BY AFTERNOON OVER THE SRN HALF OF THE CWA AS MLCAPES INCREASE AOA 2000 J/KG UNDER INCREASING UVV/S CAUSED BY S/W TROUGH DROPPING SEWD OUT OF THE UPPER MIDWEST. CHANCES WILL BE CONFINED TO SERN MO/SRN IL EARLY THIS EVENING BEFORE THE FRONT MOVES SOUTH OF THE AREA. THERE IS SOME POSSIBLITY OF A FEW STRONG/SEVERE STORMS AHEAD OF THE FRONT GIVEN THE DEGREE OF INSTABILITY AND MODEST DEEP LAYER SHEAR AROUND 30KTS. DRY WEATHER IS THEN EXPECTED FROM LATE THIS EVENING THROUGH MONDAY AS FRONT MOVES SOUTH OF THE AREA AND SUBSIDENCE SETS UP BEHIND TROUGH. NEXT CHANCE OF SHRA/TSRA WILL COME TUESDAY WHEN FRONT MOVES BACK NWD AS A WARM FRONT. MOS TEMPERATURES ARE IN GENERAL AGREEMENT THE NEXT FEW DAYS. WENT A BIT COOLER THAN GUIDANCE FOR HIGHS AS 850MB TEMPERATURES AROUND 16C SUPPORT SLIGHTLY COOLER TEMPERATURES. BRITT && .AVIATION... /1059 PM CDT FRI JUL 24 2009/ FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP SEWD THRU THE TAF SITES LT TGT AND SAT MRNG. AN MCS WAS DROPPING S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT. THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF THE CONVECTION MAY REMAIN JUST E OF COU LT TGT. MAY JUST INCLUDE VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT. LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE CWA BHND THE CDFNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 24, 4:23 PM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT FRI JUL 24 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 423 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A COLD FRONT ON SATURDAY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Jul 25, 12:05 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1205 AM CDT SAT JUL 25 2009 MOZ018-019-250545- KNOX MO-LEWIS MO- 1205 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL 1245 AM CDT... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... GREENSBURG... COLONY... KNOX CITY... LA BELLE... PLEVNA... LEWISTOWN... EWING... STEFFENVILLE... BARING... HURDLAND... NOVELTY... NEWARK... MONTICELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GKS
Special weather statement, Jul 25, 2:50 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 250 AM CDT SAT JUL 25 2009 MOZ018-026-027-250830- KNOX MO-MARION MO-SHELBY MO- 250 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...NORTHEASTERN SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 330 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRASHEAR...OR 9 MILES SOUTHWEST OF EDINA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEVNA... SHELBYVILLE... EMDEN... PHILADELPHIA... NOVELTY... LEONARD... NEWARK... BETHEL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Special weather statement, Jul 25, 3:49 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT SAT JUL 25 2009 MOZ018-026-027-034-035-250930- KNOX MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO- 349 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...SHELBY... MARION...NORTHWESTERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 430 AM CDT... AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLEVNA...OR 15 MILES SOUTHEAST OF LA PLATA...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBINA... MONROE CITY... CLARENCE... PLEVNA... MAUD... SHELBYVILLE... EMDEN... PHILADELPHIA... WARREN... LEONARD... BETHEL... HUNNEWELL... INDIAN CREEK... THE LANDING... STOUTSVILLE... FLORIDA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:41 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.